MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160904
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that during an atrial fibrillation procedure with an octaray mapping catheter, the patient experienced pericardial effusion treated with pericardiocentesis, drain placement, cell saver and surgery.Before any ablation, they had gone transseptal and post transseptal they were working on manipulating to place coronary sinus (cs) and they had a large pericardial effusion.This was discovered with the soundstar crystal catheter and confirmed with the ultrasound machine.A blood transfusion, pericardiocentesis, and emergent open-heart surgery was performed on the patient.The last known status of the patient was alive and currently under surgery.Additional information was received which indicated that the physician¿s opinion on the cause of this adverse event was that the versacross sheath was deep seated in the left atrial appendage (laa), and possibly caused the rupture of the laa.Also, could be that introducing the octaray into the atrium with the versacross being already in the laa.Intervention provided was two pericardiocentesis drains were placed, arterial line, general anesthesia already on board, pressor support along with massive blood transfusion including cell saver.Also, the patient went to emergent surgery.The outcome of the adverse event was patient fully recovered.The patient was discharged three days after the post event.No ablation catheters were inserted into the patient.Other relevant history/preexisting condition include hypertension and atrial fibrillation (¿htn afib¿).
 
Additional Manufacturer Narrative
It was reported that during an atrial fibrillation procedure with an octaray mapping catheter, the patient experienced pericardial effusion treated with pericardiocentesis, drain placement, cell saver and surgery.The product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.No error messages were observed on johnson & johnson medtech equipment during the procedure.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22811334
Report Number2029046-2025-02701
Device Sequence Number7733546
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public(01)10846835021233(11)250412(17)280219(10)31628849L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160904
Device Lot Number31628849L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P, F,2.4MMLE,282MM.; CARTO 3 SYSTEM.; SOUNDSTAR CRYSTAL SMS.; TRUPULSE GENERATOR, US.; VERSACROSS SHEATH.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite